Page 1 Next

Displaying 1 – 20 of 283

Showing per page

A matrix constructive method for the analytic-numerical solution of coupled partial differential systems

Lucas Jódar, Enrique A. Navarro, M. V. Ferrer (1995)

Applications of Mathematics

In this paper we construct analytic-numerical solutions for initial-boundary value systems related to the equation u t - A u x x - B u = 0 , where B is an arbitrary square complex matrix and A ia s matrix such that the real part of the eigenvalues of the matrix 1 2 ( A + A H ) is positive. Given an admissible error ε and a finite domain G , and analytic-numerical solution whose error is uniformly upper bounded by ε in G , is constructed.

A new error estimate for a fully finite element discretization scheme for parabolic equations using Crank-Nicolson method

Abdallah Bradji, Jürgen Fuhrmann (2014)

Mathematica Bohemica

Finite element methods with piecewise polynomial spaces in space for solving the nonstationary heat equation, as a model for parabolic equations are considered. The discretization in time is performed using the Crank-Nicolson method. A new a priori estimate is proved. Thanks to this new a priori estimate, a new error estimate in the discrete norm of 𝒲 1 , ( 2 ) is proved. An ( 1 ) -error estimate is also shown. These error estimates are useful since they allow us to get second order time accurate approximations...

A new proof of Kellerer’s theorem

Francis Hirsch, Bernard Roynette (2012)

ESAIM: Probability and Statistics

In this paper, we present a new proof of the celebrated theorem of Kellerer, stating that every integrable process, which increases in the convex order, has the same one-dimensional marginals as a martingale. Our proof proceeds by approximations, and calls upon martingales constructed as solutions of stochastic differential equations. It relies on a uniqueness result, due to Pierre, for a Fokker-Planck equation.

A new proof of Kellerer’s theorem

Francis Hirsch, Bernard Roynette (2012)

ESAIM: Probability and Statistics

In this paper, we present a new proof of the celebrated theorem of Kellerer, stating that every integrable process, which increases in the convex order, has the same one-dimensional marginals as a martingale. Our proof proceeds by approximations, and calls upon martingales constructed as solutions of stochastic differential equations. It relies on a uniqueness result, due to Pierre, for a Fokker-Planck equation.

A note on nonhomogeneous initial and boundary conditions in parabolic problems solved by the Rothe method

Karel Rektorys, Marie Ludvíková (1980)

Aplikace matematiky

When solving parabolic problems by the so-called Rothe method (see K. Rektorys, Czech. Math. J. 21 (96), 1971, 318-330 and other authors), some difficulties of theoretical nature are encountered in the case of nonhomogeneous initial and boundary conditions. As a rule, these difficulties lead to rather unnatural additional conditions imposed on the corresponding bilinear form and the initial and boundary functions. In the present paper, it is shown how to remove such additional assumptions in the...

A posteriori error bounds for reduced-basis approximations of parametrized parabolic partial differential equations

Martin A. Grepl, Anthony T. Patera (2005)

ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique

In this paper, we extend the reduced-basis methods and associated a posteriori error estimators developed earlier for elliptic partial differential equations to parabolic problems with affine parameter dependence. The essential new ingredient is the presence of time in the formulation and solution of the problem – we shall “simply” treat time as an additional, albeit special, parameter. First, we introduce the reduced-basis recipe – Galerkin projection onto a space W N spanned by solutions of the...

A posteriori error bounds for reduced-basis approximations of parametrized parabolic partial differential equations

Martin A. Grepl, Anthony T. Patera (2010)

ESAIM: Mathematical Modelling and Numerical Analysis

In this paper, we extend the reduced-basis methods and associated a posteriori error estimators developed earlier for elliptic partial differential equations to parabolic problems with affine parameter dependence. The essential new ingredient is the presence of time in the formulation and solution of the problem – we shall “simply” treat time as an additional, albeit special, parameter. First, we introduce the reduced-basis recipe – Galerkin projection onto a space WN spanned by solutions...

A Posteriori Error Estimation for Reduced Order Solutions of Parametrized Parabolic Optimal Control Problems

Mark Kärcher, Martin A. Grepl (2014)

ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique

We consider the efficient and reliable solution of linear-quadratic optimal control problems governed by parametrized parabolic partial differential equations. To this end, we employ the reduced basis method as a low-dimensional surrogate model to solve the optimal control problem and develop a posteriori error estimation procedures that provide rigorous bounds for the error in the optimal control and the associated cost functional. We show that our approach can be applied to problems involving...

A priori error estimates for reduced order models in finance

Ekkehard W. Sachs, Matthias Schu (2013)

ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique

Mathematical models for option pricing often result in partial differential equations. Recent enhancements are models driven by Lévy processes, which lead to a partial differential equation with an additional integral term. In the context of model calibration, these partial integro differential equations need to be solved quite frequently. To reduce the computational cost the implementation of a reduced order model has shown to be very successful numerically. In this paper we give a priori error...

A stochastic model of symbiosis

Urszula Skwara (2010)

Annales Polonici Mathematici

We consider a system of stochastic differential equations which models the dynamics of two populations living in symbiosis. We prove the existence, uniqueness and positivity of solutions. We analyse the long-time behaviour of both trajectories and distributions of solutions. We give a biological interpretation of the model.

Absence de principe du maximum pour certaines équations paraboliques complexes

Pascal Auscher, Thierry Coulhon, Philippe Tchamitchian (1996)

Colloquium Mathematicae

Le but de cette note est de montrer que le principe du maximum, même dans une version affaiblie, n’est pas vérifıé pour la classe des opérateurs paraboliques du type d / d t + L , où L est un opérateur différentiel elliptique d’ordre 2 sous forme divergence à coefficients complexes mesurables et bornés en dimension supérieure ou égale à 5. Le principe de démonstration repose sur un résultat abstrait de la théorie des semi-groupes permettant d’utiliser le contre-exemple présenté dans [MNP] à la régularité des...

Currently displaying 1 – 20 of 283

Page 1 Next